Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Semigroup properties of factors
in the polar decomposition
or the operator De-Moivre formula


Authors: Ximena Catepillán and Waclaw Szymanski
Journal: Proc. Amer. Math. Soc. 126 (1998), 3521-3526
MSC (1991): Primary 47B20, 47D03
DOI: https://doi.org/10.1090/S0002-9939-98-04952-1
MathSciNet review: 1618713
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give necessary and sufficient conditions under which the factors in the polar decomposition of a semigroup homomorphism are themselves semigroup homomorphisms.


References [Enhancements On Off] (What's this?)

  • 1. M. Embry, A generalization of the Halmos-Bram criterion for subnormality, Acta. Math. (Szeged) 35 (1973), 61-64. MR 48:6994
  • 2. -, The partially isometric factor of a semigroup, Indiana Univ. Math. Journal 32 (1983), 893-901. MR 86h:47059
  • 3. A. Lubin, Weighted shifts and commuting normal extensions, J. Austral. Math. Soc. Ser. A 27 (1979), 17-26. MR 80j:47030
  • 4. B. Morrel and P. Muhly, Centered operators, Studia Mathematica 51 (1974), 251-263. MR 50:8132
  • 5. W. Szyma\'{n}ski, Dilations and subnormality, Proc. Amer. Math. Soc. 101 (1987), 251-259. MR 88k:47062

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B20, 47D03

Retrieve articles in all journals with MSC (1991): 47B20, 47D03


Additional Information

Ximena Catepillán
Affiliation: Department of Mathematics, Millersville University, Millersville, Pennsylvania 17551
Email: xcatepil@marauder.millersv.edu

Waclaw Szymanski
Affiliation: Department of Mathematics, West Chester University, West Chester, Pennsylvania 19383
Email: wszymans@wcupa.edu

DOI: https://doi.org/10.1090/S0002-9939-98-04952-1
Received by editor(s): January 21, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society